MAUDE Adverse Event Report: ABBOTT MANUFACTURING INC CLINICAL CHEMISTRY CARBON DIOXIDE

ABBOTT MANUFACTURING INC CLINICAL CHEMISTRY CARBON DIOXIDE
Catalog Number 03L80-31
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/08/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of complaints associated with likely cause lot 48093uq08 found no other complaints.Review of complaints associated with the carbon dioxide assay did not identify any adverse or non-statistical trends.Labeling was reviewed and sufficiently addresses the customer's issue.The patient's lipemic serum was visually described as "milky" or "milkshake".Along with the suspect co2 results, the hil (hemolysis icterus lipemia) results were also provided.These results show extremely elevated semi-quantitative lipemia results of between 5.42 and 7.88.Use error may have contributed to the customer's issue as the extreme lipemia of the sample prevented the assay from producing the correct result.Other assay results, namely the hil indices, advise the operator of a highly lipemic sample and further investigation of the sample is required before producing final results for any photometric analysis.A systemic issue or deficiency was not identified.Additional sample ids (b)(6).
 
Event or Problem Description
The customer reported falsely depressed co2 results of 11, 8, 13, <5 mmol/l were generated using several architect analyzers with a patient who tested siemens rapid point 500 blood gas analyzer of 24.2 mmol/l.The account uses a normal co2 reference range of 22 to 30 mmol/l.No impact to patient management was reported.

Brand Name
CLINICAL CHEMISTRY CARBON DIOXIDE
Common Device Name
CARBON DIOXIDE
Manufacturer (Section D)
ABBOTT MANUFACTURING INC
1921 hurd drive
irving TX 75038
MDR Report Key6548576
Report Number1628664-2017-00185
Device Sequence Number81829
Product Code KHS
UDI-Device Identifier00380740005962
UDI-Public00380740005962
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K060295
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2016
Device Catalogue Number03L80-31
Device Lot Number48093UQ08
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2017
Initial Report FDA Received Date05/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AND (B)(4) ; ARCHITECT C16000 LIST 03L77-01; SERIAL (B)(4)
Patient Age32 YR